Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 75, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 29, 2007, 12:53 AM CDT for Logan County, Stutsman County, North Dakota. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2007, 12:53 AM CDT (05:53 UTC)
- Expired
- May 29, 2007, 2:00 AM CDT
- In force
- 67 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Logan County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 131 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 12:57 AM CDT | HAIL 1 | Gackle, ND | HAIL FROM 1255 TO 1258 CDT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 28, 4:35 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -422 J/kg
- Mixed-layer LCL
- 1213 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 290554
SVRBIS
NDC047-093-290700-
/O.NEW.KBIS.SV.W.0075.070529T0553Z-070529T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1253 AM CDT TUE MAY 29 2007
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA...
SOUTHERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA...
THIS INCLUDES THE CITY OF JAMESTOWN...
* UNTIL 200 AM CDT
* AT 1250 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED OVER GACKLE...OR 30 MILES SOUTHWEST OF
JAMESTOWN...AND MOVING NORTH AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WINDSOR AND CLEVELAND AROUND 135 AM CDT...
ELDRIDGE AROUND 145 AM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING..AND AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4656 9927 4653 9905 4663 9904 4664 9888
4694 9860 4695 9924
$$
TWH3 follow-up statements
000
WWUS53 KBIS 290606
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
103 AM CDT TUE MAY 29 2007
NDC047-093-290700-
/O.CON.KBIS.SV.W.0075.000000T0000Z-070529T0700Z/
LOGAN ND-STUTSMAN ND-
103 AM CDT TUE MAY 29 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR SOUTHERN STUTSMAN AND NORTHEASTERN LOGAN COUNTIES...
AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR GACKLE...OR ABOUT 26 MILES
SOUTHWEST OF JAMESTOWN...MOVING NORTH AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CLEVELAND AND WINDSOR AROUND 145 AM CDT...
THIS STORM PRODUCED QUARTER SIZE HAIL IN THE TOWN OF GACKLE. THIS
IS A DANGEROUS STORM. PEOPLE IN SOUTHERN STUTSMAN COUNTY...NORTH OF
GACKLE SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT
TUESDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4659 9926 4657 9905 4663 9904 4664 9888
4694 9860 4695 9924
$$
TWH000 WWUS53 KBIS 290623 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 121 AM CDT TUE MAY 29 2007 NDC047-290631- /O.CAN.KBIS.SV.W.0075.000000T0000Z-070529T0700Z/ LOGAN ND- 121 AM CDT TUE MAY 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST LOGAN COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4670 9926 4668 9897 4694 9860 4695 9924 $$ NDC093-290700- /O.CON.KBIS.SV.W.0075.000000T0000Z-070529T0700Z/ STUTSMAN ND- 121 AM CDT TUE MAY 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHERN STUTSMAN COUNTY... AT 119 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTH OF CLEVELAND...OR ABOUT 23 MILES SOUTHWEST OF JAMESTOWN...MOVING NORTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... CLEVELAND AROUND 130 AM CDT... WINDSOR AROUND 135 AM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. ANOTHER STRONG TO SEVERE THUNDERSTORM HAD DEVELOPED NEAR ELDRIDGE. THIS STORM WILL REMAIN NEAR ELDRIDGE THROUGH 135 AM CDT. PERSONS NEAR ELDRIDGE SHOULD SEEK SHELTER IMMEDIATELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4670 9926 4668 9897 4694 9860 4695 9924 $$ TWH
000 WWUS53 KBIS 290701 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 200 AM CDT TUE MAY 29 2007 NDC093-290710- /O.EXP.KBIS.SV.W.0075.000000T0000Z-070529T0700Z/ STUTSMAN ND- 200 AM CDT TUE MAY 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STUTSMAN COUNTY EXPIRED AT 200 AM CDT... THE SEVERE THUNDERSTORMS HAVE WEAKENED AND NO LONGER POSE A SIGNIFICANT THREAT. HEAVY RAIN...FREQUENT LIGHTNING AND PEA SIZED HAIL CAN BE EXPECTED OVER SOUTHERN STUTSMAN COUNTY THROUGH 3 AM CDT. LAT...LON 4670 9926 4668 9897 4694 9860 4695 9924 $$ TWH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:02 PM CDT, 9 hours 51 minutes earlier.
Area forecast discussion, May 28, 3:02 PM CDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 302 PM CDT MON MAY 28 2007 .SHORT TERM... SURFACE LOW PRESSURE TROUGH TO CENTRAL DAKOTAS WITH WARM FRONT EXTENDING EAST FROM NORTH OF KBIS TO KP67 AND OCCLUDED FRONT NORTHWEST BETWEEN KISN AND KMOT. COLD FRONT SOUTH FROM KBIS TO KRAP. AIRMASS UNSTABLE BUT STRONGLY CAPPED AT 780 MB...NEED ABOUT 82 OVER 65 TO BREAK THE CAP WITH SURFACE TEMPS ALONE. STILL EXPECTING CONVECTION THIS AFTERNOON BUT IT MAY BE DELAYED A BIT MORE THAN EARLIER EXPECTATIONS. IF CONVECTION OCCURS IT WILL LIKELY BE SEVERE EAST OF SURFACE BOUNDARIES. FRONTAL SYSTEM PUSHES EAST OF CWA OVERNIGHT AND MOST MODEL SOLUTIONS BRING SIGNIFICANT QPF IN BROAD BAND OVER VARYING LOCATIONS OF SOUTHERN TO EASTERN NORTH DAKOTA. WILL HOLD OFF ON ANY FLOOD WATCH UNTIL LOCATION OF HEAVY PRECIPITATION A LITTLE MORE CERTAIN. UPPER LOW STILL WESTERN MONTANA WITH DIFFLUENT SOUTHWEST FLOW OVER NORTHERN PLAINS. WITH INCREASING DISTANCE FROM UPPER LEVEL SUPPORT AND FLOW BECOMING MORE PARALLEL TO FRONT EXPECT FRONT TO SLOW EASTWARD MOVEMENT. MOST MODELS EXCEPT 00Z ECWMF DETACH LOW FROM WESTERLIES AND MOVE IT ONLY SLOWLY EAST THROUGH MOST OF SHORT TERM AND ADDED MORE POPS AND CLOUDS TO MUCH OF SHORT TERM FORECAST AS WELL AS LOWERING TEMPERATURES A BIT. .LONG TERM... CONTINUITY RULES MUCH OF THE LONG TERM BUT THERE IS A DEFINITE TREND TOWARD COOLER AND POTENTIALLY WETTER CONDITIONS EARLY ON. THE 00Z ECMWF IS CONSISTENT IN TAKING THE UPPER WAVE EAST BY THIS POINT BUT IT SERVES AS AN OUTLIER TO MOST SOLUTIONS INCLUDING THE 12Z OPERATIONAL AND ENSEMBLE GFS. IT SEEMS THAT THE WRITING MAY BE ON THE WALL WITH THIS ONE AND FOR THAT REASON WE HAVE GONE AHEAD AND LOWERED TEMPS AND INCREASED POPS A BIT FRI AND FRI NIGHT...ALTHOUGH THE 00Z AND 06Z GFS ACTUALLY HAD INCREASING HEIGHTS ALOFT DURING THIS TIME WHICH WOULD PORTEND WARMER AND DRIER CONDITIONS. CERTAINLY IF THE COLD POOL ONLY SLOWLY DRIFTS EAST THERE WOULD BE SOME PRECIP RISK EVEN INTO SAT. THE FLOW REMAINS ACTIVE IN THE WAKE OF THIS SYSTEM BUT MODELS INSIST ON RISING HEIGHTS IN THE WESTERN U.S. /AT LEAST TEMPORARILY/ WHICH WOULD PLACE OUR AREA INTO NW FLOW ALOFT. WE HAVE NOT SEEN THIS FOR SOME TIME WITH HEMISPHERIC FLOW NOT PARTICULARLY FAVORABLE FOR IT TO TAKE PLACE BUT HERE TOO THERE IS INCREASING CONFIDENCE GIVEN MODEL CONTINUITY. THIS MAY NOT BE THE DRIEST FLOW THOUGH WITH LOCAL MOISTURE SUPPORTING SOME RISK OF THUNDER AS HARD-TO-TIME WAVES DROP SE THRU THE REGION. && .AVIATION... MAIN IMPACT TO PILOTS THRU 18Z TUE WILL BE POTENTIAL TSRA...FIRST ALONG AND AHEAD OF A SFC COLD FRONT /PRIMARILY AFFECTING THE JMS TERMINAL AFT 21Z/ AND THEN POTENTIALLY ACROSS A LARGER CHUNK OF SRN AND CENT ND AFTER SUNSET AS A STRONGER DISTURBANCE AT THE JET STREAM LVL MOVES INTO THE AREA. SEVERE RISK IS THERE WITH BOTH CHANCES...BUT THE SECOND WOULD HAVE GREATER AERIAL COVERAGE IF IT COMES TO FRUITION. +RA AND LOCAL IFR CONDITIONS ARE POSSIBLE WITH THE STORMS BUT TOO UNPREDICTABLE TO FCST AT THE MOMENT. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/CJS
Hazardous weather outlook, May 28, 5:25 AM CDT, 19 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 525 AM CDT MON MAY 28 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-291030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 525 AM CDT MON MAY 28 2007 /425 AM MDT MON MAY 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. AT THIS TIME THE POTENTIAL FOR SEVERE THUNDERSTORMS CONTINUES TO BE HIGH...MAINLY OVER THE SOUTH CENTRAL...EAST CENTRAL AND SOUTHEASTERN FORECAST AREA. THERE WILL BE LESSER CHANCES OF SEVERE THUNDERSTORMS ELSEWHERE. THUNDERSTORMS WILL LIKELY INITIATE LATE THIS AFTERNOON...EXPANDING IN COVERAGE THROUGHOUT THE EVENING. AT THIS TIME THE PRIMARY SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS...THOUGH THERE IS ALSO A CHANCE FOR ISOLATED TORNADOES LATE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEASTERN FORECAST AREA...WHERE WIND SHEAR WILL BE MAXIMIZED. IN ADDITION...ABUNDANT LOW LEVEL MOISTURE WILL RESULT IN HEAVY RAINFALL WITH THESE STORMS...INCREASING THE THREAT FOR LOCALIZED FLASH FLOODING. STAY TUNED TO LOCAL MEDIA AND THE BISMARCK NATIONAL WEATHER SERVICE FOR FUTURE UPDATES...AND POSSIBLE SEVERE WEATHER WATCHES AND WARNINGS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY. HOWEVER THE SEVERE WEATHER THREAT WILL BE LOWER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED...ESPECIALLY ACROSS SOUTH CENTRAL NORTH DAKOTA. PLEASE CALL LOCAL LAW ENFORCEMENT OR THE BISMARCK NATIONAL WEATHER SERVICE WITH ANY SEVERE WEATHER REPORTS. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 12:20 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 55 min |
| May 29, 12:26 AM CDT | Severe Thunderstorm Warning | BIS | Emmons | 64 min |
| May 29, 2:39 AM CDT | Severe Thunderstorm Warning | BIS | Foster | 36 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.